A differential equation approach to swept volumes

Denis Blackmore, M. C. Leu

Research output: Chapter in Book/Report/Conference proceedingConference contribution

20 Scopus citations

Abstract

An approach to the analysis of swept volumes is introduced. It is shown that every smooth Euclidean motion, or sweep, can be identified with a first-order, linear, ordinary differential equation. This sweep differential equation provides useful insights into the topological and geometrical nature of the swept volume of an object. A certain class, autonomous sweeps, is identified by the form of the associated differential equation, and several properties of the swept volumes of the members of this class are analyzed. The results are applied to generate swept volumes for a number of objects. Implementation of the sweep differential equation approach with computer-based numerical and graphical methods is also discussed.

Original languageEnglish (US)
Title of host publicationProc Rensselaer 2 Int Conf Comput Integr Manuf
PublisherPubl by IEEE
Pages143-149
Number of pages7
ISBN (Print)081861966X
StatePublished - Dec 1 1990
EventProceedings of the Rensselaer's 2nd International Conference on Computer Integrated Manufacturing - Troy, NY, USA
Duration: May 21 1990May 23 1990

Other

OtherProceedings of the Rensselaer's 2nd International Conference on Computer Integrated Manufacturing
CityTroy, NY, USA
Period5/21/905/23/90

All Science Journal Classification (ASJC) codes

  • Engineering(all)

Fingerprint Dive into the research topics of 'A differential equation approach to swept volumes'. Together they form a unique fingerprint.

Cite this